Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 8, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 19, 2012, 10:12 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2012, 10:12 AM CST (16:12 UTC)
- Expired
- Jan 19, 2012, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
459 WHUS73 KGRB 191612 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1012 AM CST THU JAN 19 2012 ...BLUSTERY NORTHWEST WINDS AND HIGH WAVES TO CONTINUE THROUGH THIS EVENING... ..LOW PRESSURE NORTH OF LAKE HURON CONTINUES TO MOVE AWAY FROM THE REGION. THE TIGHT PRESSURE GRADIENT OVER THE NEARSHORE WATERS WILL GRADUALLY WEAKEN THIS EVENING. LMZ521-522-541>543-200000- /O.CAN.KGRB.GL.W.0004.000000T0000Z-120119T1800Z/ /O.NEW.KGRB.SC.Y.0008.120119T1612Z-120120T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1012 AM CST THU JAN 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHWEST WINDS OF 20 TO 25 KTS...WITH HIGHER GUSTS WILL CONTINUE THROUGH THE EVENING HOURS BEFORE SUBSIDING. * WAVES: WAVES WILL SLOWLY EASE TO 3 TO 5 FEET THIS AFTERNOON...THEN TO 2 TO 4 FT BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
178 WHUS73 KGRB 192157 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 357 PM CST THU JAN 19 2012 ...BLUSTERY NORTHWEST WINDS AND HIGH WAVES TO CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING AFTER SUNSET... ..LOW PRESSURE NORTH OF LAKE HURON CONTINUES TO MOVE AWAY FROM THE REGION. THE TIGHT PRESSURE GRADIENT OVER THE NEARSHORE WATERS WILL CONTINUE TO WEAKEN THIS EVENING...HOWEVER GUSTS UP TO 25 KTS ARE STILL POSSIBLE. LMZ521-522-541>543-200000- /O.CON.KGRB.SC.Y.0008.000000T0000Z-120120T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 357 PM CST THU JAN 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS: NORTHWEST WINDS OF 15 TO 20 KTS...WITH HIGHER GUSTS WILL CONTINUE THROUGH THE EVENING HOURS BEFORE SUBSIDING. * WAVES: WAVES WILL CONTINUE TO EASE FROM 3 TO 5 FEET CURRENTLY...TO 2 TO 4 FT BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 3:50 AM CST, 6 hours 22 minutes earlier.
Area forecast discussion, Jan 19, 3:50 AM CST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 350 AM CST THU JAN 19 2012 .SYNOPSIS...COLD TODAY...THEN SOME SNOW SOUTH TOMORROW. STILL LOOKS LIKE A RETURN TO MILDER CONDITIONS NEXT WEEK. DEEP VORTEX OVER CANADA WL SHIFT WWD TO THE GULF OF ALASKA REGION. CURRENTLY THERE WAS A STG FAIRLY ZONAL FLOW ACRS THE CONUS. BUT AS MEAN TROF POSN RETROGRADES...THE FLOW ACRS THE CONUS WL TILT WSWLY...RELAX A BIT...AND PROBABLY SPLIT. ARCTIC AIR WAS SURGING ACRS THE AREA THIS MORNING. THAT WL LEAD TO A FEW DAYS OF BLO NORMAL TEMPS. BUT READINGS SHOULD REBOUND BACK TO AOA NORMAL LEVELS NEXT WK AS THE UPR FLOW BACKS AND THE FLOW SPLITS. THE CURRENT WX PATTERN AND THE UPCOMING PATTERN WL CONT TO SEND WX SYSTEMS TOWARD THE AREA...SO THERE WL BE SEVERAL CHCS FOR PCPN. AT LEAST THE SRN PART OF THE FCST AREA WL PROBABLY GET SOME PCPN FM SYSTEM CROSSING THE RGN FRIDAY. BUT PCPN AMNTS FOR THE 7 DAY PERIOD AS A WHOLE WL BE PRIMARILY DEPENDENT ON THE TRACK OF SYSTEMS DURING THE LATTER PART OF THE FCST PERIOD...WHEN THE GULF WL BE OPENING UP. && .SHORT TERM...TDA/TNGT/FRI. ARCTIC AIR TAKING CONTROL ACRS THE AREA. OTHER THAN IN THE SHADOW OF LAKE SUPERIOR...CLDS WL PROBABLY DRY UP PRETTY QUICKLY IN THE COLD AIR. BUT EVEN GETTING SIG SUNSHINE PROBABLY WON/T HELP MUCH WITH TEMPS. EXPECT READINGS TO CONT TO FALL OFF UNTIL MID-DAY...THEN PROBABLY REBOUND A LITTLE THIS AFTN. WL ADD NRN MARINETTE AND NRN OCONTO TO THE WIND CHILL ADVIORY. SFC RIDGE WL WORK INTO THE AREA TNGT. CLR SKIES AND DIMINISHING WINDS WL ALLOW TEMPS TO FALL WAY BLO ZERO ACRS THE ENTIRE AREA. WENT WITH BLEND OF PREV FCST AND MET GUID FOR MINS...WHICH REALLY WASN/T MUCH CHG. CLDS WL BEGIN TO INCR FM THE SW AFTER MIDNIGHT...SO READINGS ACRS THE SWRN 1/2 OF THE AREA WL PROBABLY BOUNCE BACK SOME BEFORE DAYBREAK. SYSTEM WORKING EWD FM THE PLAINS WL BRING SNOW TO THE RGN FRI. THE SYSTEM COULD END UP BEING A VERY GOOD SNOW PRODUCER. PART OF THE FORCING WL COME AS UPR JET NOW OVER THE NRN ROCKIES SHIFTS EWD AND DRAGS RRQ ACRS THE RGN. THAT JET IS VERY IMPRESSIVE...WITH A COUPLE STLT DERIVED WIND ESTIMATES OF 200 KT WINDS LAST EVENING. DON/T SEE 200 KT WINDS OVER THE CONUS VERY OFTEN. BUT WHILE THE SYSTEM WL PROBABLY GENERATE SIG SNOWS...STILL QUESTIONS ON LCN OF THE SNOW BAND. TREND ON THE LATEST GUID WAS TO EDGE BAND SWD A BIT...AND TO SLOW ITS ARRIVAL. ALTHOUGH SNOW WL PROBABLY AFFECT AT LEAST THE SRN 1/3 OF THE FCST AREA...JUST NOT COMFORTABLE GOING ABV LIKELY POPS YET. DELAYED ONSET OF PCPN FM PREV FCST. CURRENT THINKING IS FOR 1-3 INCHES S OF A MFI-CLI-GRB LINE...THOUGH EVEN A MINOR SHIFT IN THE POSN OF THE MAIN SNOW BAND COULD SIGNIFICANTLY IMPACT AMNTS. .LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. THE UPPER AIR PATTERN OVER NORTH AMERICA IN THE EXTENDED SEEMS THAT IT JUST CANNOT STABILIZE. THE STRONG UPPER LOW OVER WESTERN CANADA WILL RETROGRADE TO THE GULF OF ALASKA DURING THE PERIOD...WHILE STRONG RIDGING WILL BUILD DOWN STREAM OVER EASTERN CANADA. THIS WILL ALLOW OUR AIRMASSES TO BECOME PACIFIC DOMINATED INSTEAD OF ORIGINATING OUT OF THE ARCTIC...AND TEMPERATURES TO MODERATE LATE THIS WEEKEND INTO NEXT WEEK. HAVE A COUPLE SYSTEMS TO DEAL WITH IN THE EXTENDED...ONE SUNDAY INTO MONDAY...AND ANOTHER MID-WEEK. FOR THE SYSTEM LATE THIS WEEKEND...MODELS HAVE TRENDED DEEPER AND MORE NEGATIVELY TILTED...AND WILL GO WITH THE MORE ROBUST AGREEMENT OF THE ECMWF AND GEM. LATER ON NEXT WEEK...WILL KEEP IT SIMPLE WITH THE GFS ENSEMBLE MEAN. FRIDAY NIGHT THROUGH SATURDAY NIGHT...RIGHT REAR QUAD OF THE JET STREAK WILL BE MOVING ON TO THE EAST FRIDAY EVENING...AS WILL THE ISENTROPIC ASCENT AND LIGHT SNOW. WILL SHOW A HALF INCH TO AN INCH OVER E-C WISCONSIN ASSUMING THE HIGH SNOW TO LIQUID RATIOS MATERIALIZE. SOME HOPE FOR CLEARING LATE FRIDAY NIGHT WHEN SURFACE HIGH PRESSURE BUILDS INTO THE AREA AND WINDS TURN LIGHT. STILL SEE HIGHER RH/S IN THE LOW LEVELS...BUT WOULDNT TAKE MUCH CLEARING FOR TEMPS TO PLUMMET. WILL TREND COLDER OVER N-C WISCONSIN CLOSER TO THE SURFACE RIDGE AXIS...BUT NORTHEAST WISCONSIN MAY NOT SEE MUCH CLEARING. SURFACE HIGH PRESSURE MOVES ACROSS THE AREA ON SATURDAY AND AM COUNTING ON SEEING CLEARING FINALLY MOVE INTO THE EAST ONCE THE RIDGE AXIS PASSES BY. TEMPS WILL REBOUND BACK INTO THE MID TEENS TO LOWER 20S. THE NEXT SHORTWAVE WILL BE PROGRESSING INTO THE CENTRAL PLAINS SATURDAY NIGHT WITH MID AND UPPER CLOUDS INCREASING...BUT LOW LEVELS ARE INITIALLY DRY WITH THE GULF OF MEXICO MOISTURE STILL OVER THE SOUTHERN MISSISSIPPI VALLEY. WILL BACK OFF ON POPS. REST OF THE FORECAST...NEXT SHORTWAVE ON SUNDAY WILL SHARPEN AND BECOME NEGATIVELY TILTED OVER THE CENTRAL PLAINS BEFORE SWINGING NORTHEAST TO THE CENTRAL GREAT LAKES. AS THE LOW PASSES TO THE SOUTH...WILL SEE INCREASING ISENTROPIC ASCENT ON SUNDAY AND GULF MOISTURE WITH 1000-850MB MIXING RATIOS BETWEEN 4-5 G/KG MOVE INTO THE AREA. CURRENT TIMING BRINGS SNOW INTO CENTRAL WISCONSIN BY MIDDAY AND INTO EASTERN WISCONSIN IN THE AFTERNOON. INVERTED TROUGH AND 500MB TROUGH AXIS PASSES THROUGH THE AREA SUNDAY NIGHT WHEN THE BIGGEST IMPACTS SHOULD BE FELT. WONT BE THE CLASSIC ROCKY MTN LOW...AS THE SYSTEM SEEMS ELONGATED AND NOT CLOSED OFF ENOUGH TO GET THAT REAL GOOD TROWAL SIGNATURE. STILL THOUGH...COULD BE LOOKING AT ANOTHER 2-4 INCH TYPE SYSTEM. SOME RAIN MAY MIX IN ALONG THE LAKESHORE WHICH WOULD CUT DOWN TOTALS. SOME LIGHT SNOW MAY LINGER INTO MONDAY WITH COLDER AIR WRAPPING IN BEHIND THE LOW. BUT TEMPERATURES WILL BE MARGINAL FOR ANY SORT OF LAKE EFFECT BEHIND THE SYSTEM. HIGH PRESSURE THEN BUILDS IN AND MOVES ACROSS THE AREA MONDAY NIGHT INTO TUESDAY...WHICH SHOULD BE QUITE AND MILD. THE NEXT SYSTEM THEN MOVES INTO THE PLAINS MID-WEEK. && .AVIATION...ONCE ANY MVFR CONDITIONS DUE TO BLSN SUBSIDE...EXPECT VFR CONDITIONS THROUGH TNGT WITH COLD SFC RIDGE DOMINATING THE WX. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR WIZ005-010>013- 018>021-030-031-035>037-045. && SKOWRONSKI/MPC
Hazardous weather outlook, Jan 19, 5:08 AM CST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 508 AM CST THU JAN 19 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 508 AM CST THU JAN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIND CHILLS OF 20 TO 30 BELOW ZERO ARE EXPECTED THIS MORNING. IN ADDITION...DRIFTING SNOW COULD PRODUCE SOME HAZARDOUS TRAVEL CONDITIONS...MAINLY THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE FRIDAY AND FRIDAY EVENING...ESPECIALLY ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN. A STORM SYSTEM FROM THE PLAINS WILL BRING SNOW TO MUCH OF WISCONSIN FRIDAY AND FRIDAY EVENING. THE HEAVIEST SNOWS FROM THE STORM WILL FALL OVER SOUTHERN WISCONSIN AND NORTHERN ILLINOIS. THERE IS STILL CONSIDERABLE UNCERTAINTY OVER THE NORTHERN EXTENT OF THE SNOW. IN CENTRAL AND EAST-CENTRAL WISCONSIN...THE BEST ESTIMATE IS THAT 1 TO 3 INCHES OF SNOW WILL FALL SOUTH OF A LINE FROM MARSHFIELD TO CLINTONVILLE TO GREEN BAY TO KEWAUNEE. THIS FORECAST MAY NEED TO BE ADJUSTED AS LATER DATA BECOME AVAILABLE...SO BE SURE TO MONITOR THE LATEST FORECAST FOR UPDATED INFORMATION ON THE STORM. ANOTHER STORM SYSTEM MAY BRING ACCUMULATING SNOW TO MUCH OF THE AREA LATE THIS WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-201115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 508 AM CST THU JAN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT GALE FORCE GUSTS FROM NORTHWEST ARE EXPECTED THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. JS/MPC
In the hours before
Local storm report, Jan 19, 5:03 AM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
503 AM CST THU JAN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 AM SNOW LAKE TOMAHAWK 45.81N 89.59W
01/19/2012 M1.0 INCH ONEIDA WI TRAINED SPOTTER
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 2:49 PM CST | Wind Chill Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 13 hr |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.